new to the board

Discussion in 'Fibromyalgia Main Forum' started by petalpusher54, Sep 10, 2003.

  1. petalpusher54

    petalpusher54 New Member

    Hi,
    I have a few questions that I hope someone may be able to help me with.

    I suffer with fibromyalgia and SAD (seasonal affects disorder). Because of the antidepressant I was taking for the SAD, I have been having various problems, consitipation, diarrhea, urinary infection, weight gain. My primary dr. suggested I go slowly off of the effexor. I did this very slowly but because this is a very bad time of the year for me (less daylight) I started myself on 5htp 200mg at bedtime.

    I have been feeling very light headed and in a fog all day long. I also feel extremely fatigued. I hoped it would pass but so far it hasn't. I really felt good when I was on the effexor but is there any hope that using the 5htp will help me to get out of this fog and be able to think straight again? Is the dosage that I am taking high enough?
  2. suz41

    suz41 New Member

    Hi Petalpusher:

    Welcome to the board, sorry to hear your in such a fog, however, how long have you been off the effexor, perhaps the 5htp is not right for you. Have you talked to your doctor about other SSRI meds for the SAD or how about photlight therapy to help you deal with the SAD. Sounds to me that you should reconsider due to the season about the meds. Also if your SAD isn't real bad have you spoken with you Doc about St Johns Wart I know other people on the board take it and it may help with sleep with less side effects. Everyone is so different. Talk with your doctor or pharmacist. Also are you on any Vitamins or supplements? The B-complex vitamins help with energy over the long run, you may be deficient in many of your minerals. Anyways hope this was of some help. Keep us posted on how you are doing. Take Care,

    Suz
  3. Shirl

    Shirl New Member

    Hi Petalpusher, like your name! I can't help with the 5HTP, as I do not take this supplement.

    But we do have information on this at the 'Store' link at the top of this page.

    I sure hope you are feeling better soon, I have FM and thats bad enough to deal with. Having SAD along with is really hard.

    Take care, and let us know how you are doing, again, welcome to the board.

    Shalom, Shirl

  4. HuggyMummy

    HuggyMummy New Member

    I've been having this for a long time now; I've found that for me antidepressants didn't really help much (been on Seroxat (Paxil) for clinical depression and OCD). What did help was a full-spectrum light, used a few hours a day.

    Sorry can't help you re 5HTP or St John's WOrt - unable to take because still taking Seroxat.

    Hope you find something that helps v soon

    Hugs
    Ruth